MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3500
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Tw id# (b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vessel harvesting procedure, vasoviewhempro vh-3500 entire piece of the jaw broke off inside patient.The harvester was able to use the jaws of the cutting tool to retrieve the piece and pull it out of the tunnel, and no other parts/pieces fell into the patient.A new device was opened to complete the case.There was a procedural delay.There was no patient harm.Photo provided by complainant shows the device with evidence of blood with a piece of silicone detached from the jaws.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Trackwise#: (b)(4).Updated sections: b4, g3, g6, h2, h3, h6, h11.The device was returned to the factory for evaluation on 07/26/2024.A photograph was provided by the account.Signs of clinical use and evidence of charred material were observed.The heater wire was observed to be intact with no visual defects.The gray silicone insulation was observed to be entirely detached from the cold jaw and is separate from the device.A piece of silicone insulation along the heater wire of the hot jaw was observed to be peeled and between the jaws.An investigation was conducted on 8/8/2024.A visual inspection was conducted.Signs of clinical use and evidence of blood and charred material were observed.The heater wire was observed to be intact with no visual defects.The gray silicone insulation was observed to be entirely detached from the cold jaw and was returned separately for evaluation.A thin piece of silicone insulation along the heater wire of the hot jaw was observed to be peeled and detached.The detached insulation was returned between the jaws.Based on the returned condition of the device, photo evaluation, and results of the investigation, the reported failure "peeled; delaminated; jaw" was confirmed.The lot # 3000399911 history record review was completed.There were (02) ncmrs , rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results for ncmr # 17985, it was determined that there is no relation between the batch manufacturing process and the reported failure.Based on the dhr/lhr review results for ncmr #17998, it was determined that there is a relation between the batch manufacturing process and the reported failure.

Brand Name
VASOVIEW HEMOPRO
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key19919038
Report Number2242352-2024-00895
Device Sequence Number17953008
Product Code GEI
UDI-Device Identifier00607567701250
UDI-Public(01)00607567701250(10)3000399911(17)260606
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K153194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberVH-3500
Device Catalogue NumberVH-3500
Device Lot Number3000399911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown